• Users Online: 671
  • Home
  • Print this page
  • Email this page
Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
ORIGINAL ARTICLE
Year : 2020  |  Volume : 32  |  Issue : 1  |  Page : 36-40

Prostaglandin-associated periorbitopathy: A prospective study in Indian eyes


Department of Orbit and Oculoplasty, Giridhar Eye Institute, Kochi, Kerala, India

Correspondence Address:
Dr. M Manju
D 501, Purva Eternity, Athani, Kakkanad, Ernakulam - 682 030, Kerala
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/kjo.kjo_90_19

Rights and Permissions

Context: Prostaglandin analogs (PGAs) are commonly used antiglaucoma medications in the current era. The purpose of this study is to monitor the periorbital changes in patients started on topical PGA. Aim: The aim of this study is to study the periorbital changes in patients on PGA eye drops. Settings and Design: It is a prospective, uncontrolled, nonrandomized study. Subjects and Methods: During the initial visit, periorbital area was assessed by ptosis, proptosis, and lash length measurement. Color photography of periocular area was taken using a well-illuminated background for documentation and comparison. All the clinical assessments and color photography were repeated after 6 months. Statistical Analysis Used: Data were analyzed using the SPSS software version 16.0 and Microsoft Excel 2007. Results: Six eyes (9.5%) in the initial evaluation and 22 eyes (34.9%) in the follow-up visit showed periocular hyperpigmentation. There was a statistically significant increase in periocular hyperpigmentation with a P < 0.001. Two eyes in the initial evaluation and 23 eyes in the follow-up visit had deepening of the upper eyelid sulcus (DUES). There was a statistically significant increase in DUES with a P < 0.001. Of 63 eyes, 41 eyes (65%) developed prostaglandin-associated periorbitopathy (PAP) at the end of 6 months, and there is a statistically significant increase in the development of PAP after 6 months' P < 0.001. Conclusions: This study demonstrated a statistically significant increase in periorbital changes within 6 months of PGA use. Patients should be informed about the periorbital changes that could happen, and their cosmetic concerns should be addressed properly.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed519    
    Printed424    
    Emailed0    
    PDF Downloaded427    
    Comments [Add]    

Recommend this journal